Steroid-induced posterior subcapsular cataracts

Normal corneal development depends on neural crest migration which occurs in 3 distinctive waves during embryogenesis to produce the structures of the anterior chamber. This typically occurs during the 7th week of gestation. The first wave involves the formation the corneal endothelium as the neural crest cells migrate between the surface ectoderm and the lens. The second waveforms form peripheral neural crest cells migrating between the newly formed corneal endothelium and surface ectoderm to form the keratocytes that will lead to formation of corneal stroma. The final wave involves formation of the iris stroma. Any disruption of neural crest migration or separation can lead to an anterior segment dysgenesis.

The radiograph demonstrates AVN of the humeral head and early collapse of the articular surface. Patients with radiographic evidence of proximal humerus AVN should also have hip radiographs performed as part of their evaluation.

Cruess reviews 95 patients with steroid-induced AVN of the humeral head reporting success with both conservative and arthroplasty treatment.

L'insalata et al reviews 65 shoulders with AVN of the humeral head reporting mixed results with 35 shoulders requiring arthroplasty after failure of conservative therapies. Surgical drilling and decompression did not alter the progression of disease.

Incorrect Answers:
Answers 1, 2, 3, and 5 describe rheumatoid arthritis, Reiter's Syndrome, gout, and septic arthritis respectively.

Steroid-induced osteoporosis (SIOP) is osteoporosis arising due to use of glucocorticoids (steroid hormones) - analogous to Cushing's syndrome and involving mainly the axial skeleton. The synthetic glucocorticoid prescription drug prednisone is a main candidate after prolonged intake. Bisphosphonates are beneficial in reducing the risk of vertebral fractures. [1] Some professional guidelines recommend prophylactic calcium and vitamin D supplementation in patients who take the equivalent of more than 30 mg hydrocortisone ( mg of prednisolone), especially when this is in excess of three months. [2] [3] The use of thiazide diuretics, and gonadal hormone replacement has also been recommended, with the use of calcitonin, bisphosphonates, sodium fluoride or anabolic steroids also suggested in refractory cases. [4] Alternate day use may not prevent this complication. [5]

15:15 – 15:18  (92) ПОСТЕР:Индоцианинова ангиография, флуоресцеинова ангиография, фундусова автофлуоресценция и ОСТ при случай на двустранна остра задна мутифокална плакоидна пигментна епителиопатия (ОЗМППЕ) – Й. Тимова, Б. Кючуков, Н. Боцевска, А. Янева – Очна клиника, УМБАЛ “Царица Йоанна-ИСУЛ”
POSTER: Indocyanine angiography, fluorescein angiography, fundus autofluorescence and OCT in
cases of bilateral posterior multifocal placoid pigment epitheliopathy – Y. Timova, B. Kutchoukov, N. Botsevska, A. Yaneva – Ophthalmology departmant, UMBAL “Tsaritsa Yoanna-ISUL”, Medical University of Sofia

If there are a lot of flashes and floaters all of a sudden, the eye needs to be examined to check if there is a small tear in the retina. If a 'curtain' or 'shutter' drifts across the vision, an examination is needed the same day to check for a retinal detachment (this usually means attending an 'Emergency' Eye Department, such as that at Birmingham and Midland Eye Centre, City Hospital). In addition there are other very unusual complications.

Steroid-induced posterior subcapsular cataracts

steroid-induced posterior subcapsular cataracts

15:15 – 15:18  (92) ПОСТЕР:Индоцианинова ангиография, флуоресцеинова ангиография, фундусова автофлуоресценция и ОСТ при случай на двустранна остра задна мутифокална плакоидна пигментна епителиопатия (ОЗМППЕ) – Й. Тимова, Б. Кючуков, Н. Боцевска, А. Янева – Очна клиника, УМБАЛ “Царица Йоанна-ИСУЛ”
POSTER: Indocyanine angiography, fluorescein angiography, fundus autofluorescence and OCT in
cases of bilateral posterior multifocal placoid pigment epitheliopathy – Y. Timova, B. Kutchoukov, N. Botsevska, A. Yaneva – Ophthalmology departmant, UMBAL “Tsaritsa Yoanna-ISUL”, Medical University of Sofia

Media:

steroid-induced posterior subcapsular cataractssteroid-induced posterior subcapsular cataractssteroid-induced posterior subcapsular cataractssteroid-induced posterior subcapsular cataractssteroid-induced posterior subcapsular cataracts

http://buy-steroids.org